Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD 4 Count above 1,000
Mar 29, 2014

I have a current CD4 Count of 1,000 which was 1,447 as at Dec. 2013 and 1432 at February, 2014 and the current Doctor managing me has asked me to stop taking ARV since my CD4 Count is high. I have been battling with side effects of HIV treatment in form of constant night sweat, headache, constant burning sensation in the heart and currently I observed my stomach and feet has started swelling. I was diagnosed for HIV in 2005 and commenced treatment same year. It is important to note that am currently being treated with lamivudine (150mg), zidovudine (300mg) and nevirapine (200mg)combination. I had a surgery for fibroid last October 2013. I have had cause to stop drugs for 1 month and 1 week in December 2013 because of burning sensation in the heart. should I continue with the drugs or stop as recommended by my Doctor, am really afraid of resistant.

Response from Dr. Henry

It sounds like you may be having some side effects from your HIV medications. If alternatives were available (such as tenofovir or abacavir for the zidovudine) then a switch to a different possibly better tolerated regimen might be your best choice). When you stop your HIV medications the HIV level generally goes back up often returning to the level that was present before you started. Also in most cases the CD4 (T-helper) cell count begins to fall. If your CD4 count at one time was low (such as < 200 or in the AIDS range) then I would be more cautious about stopping medications for a while. There is an increased risk for health problems after stopping medications that is variable and depends partly on how fast your CD4 count drops. Also, off medications as the HIV level goes up the risk to transmit to another person through unprotected sex goes up as well. If your HIV level is suppressed now then stopping your current regimen should not lead to new resistance so most often the medications would work if started again in the future. KH



Previous
Gynecomastia Surgery Option
Next
Hiv transmission

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement